MAUDE Adverse Event Report: ABAXIS INC, PICOLLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER

ABAXIS INC, PICOLLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER
Model Number 1100-0000
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer a healthcare professional reported unexpected high potassium (k+) on the xpress piccolo analzyer.The patient was not treated.
 
Additional Manufacturer Narrative
This is a report from a laboratory health professional from a clinic involving the piccolo xpress analyzer serial number (b)(4) using comprehensive metabolic panel lot 2098ab1.The laboratory health professional reported unexpected high potassium (k+) results.(b)(6) 2022: abaxis technical support received a call from a health professional reporting high potassium (k+) results on the piccolo xpress analyzer serial number (b)(4) using the comprehensive metabolic panel (part number 400-0028) lot 2098ab1 ran on (b)(6) 2022.The following results were provided: (b)(6) 2022 (unknown time) -whole blood was analyzed with the piccolo xpress analyzer serial number (b)(4) using comprehensive metabolic panel (cmp) lot 2098ab1.A healthy patient, non-symptomatic of elevated k+ results was tested per protocol k+ = 5.4 (3.6-5.1) mmol/l.The patient was not treated based on the piccolo xpress analyzer results.(b)(6) 2022(unknown time) -the lab re-drew and retested the patient's whole blood sample on the piccolo xpress analyzer serial number (b)(4) using cmp lot 2098ab1 k+ = 5.9 (3.6-5.1) mmol/l.(b)(6) 2022 (unknown time) - the laboratory sent the patient's whole blood sample from the previous run to an outside lab k+ =5.1 (3.6-5.1) mmol/l (unknown analyzer).The laboratory shut down testing on patient samples pending a resolution.The patient was not treated based on the piccolo xpress analyzer results.Abaxis technical support requested the most recent control results for the piccolo xpress analyzer.The following results were received and indicate the controls were outside or on the high end of the acceptable range: (b)(6) 2022 brt control lot# 2109005 - piccolo xpress analyzer serial number (b)(4).Lvl 1 k+ = 3.8 (2.6-3.6) (mean 3.1) mmol/l.Lvl 2 k+ = 7.8 (5.5-6.7) (mean 6.1) mmol/l.(b)(6) 2022 brt control lot #2109005 - piccolo xpress analyzer serial number (b)(4).Lvl 1 k+= 3.6 (2.6-3.6) (mean 3.1) mmol/l.Lvl 2 k+ = 6.7 (5.5-6.7) (mean 6.1) mmol/l.Abaxis technical support sent 2 boxes of cmp and 1 box of brt controls requesting the end user run both lv1 and lv2.If the brt control results were out of range, it was recommended the piccolo analyzer be returned for investigation.(b)(6) 2022 - the laboratory called back with a follow-up on brt control results: brt control lot# 2112015 - piccolo xpress analyzer serial number (b)(4): lvl 1 k+ = 3.3 (2.3 - 3.3) mmol/l lvl 2 k+ 6.1 (5.3 - 6.5) mmol/l.The laboratory indicated at this time the doctor and staff no longer felt comfortable with the piccolo xpress analyzer results and would like to consider having it serviced.Abaxis technical service representative (tsr) viewed the warranty status.The instrument was not under warranty.(b)(6) 2022- after multiple attempts to follow up by abaxis technical support, the laboratory indicated they would not be sending the unit in for service.(b)(6) 2022- abaxis tsr called to follow up with the laboratory once more.The laboratory indicated the unit is working properly and the controls were in range.Abaxis tsr asked the laboratory to provide results for documentation and verification.The following results were received: cmp lot# 2253ab1 and brt control lot #2112015 - piccolo xpress analyzer serial number (b)(4).Lvl 1 k+ = 3.2 (2.3 - 3.3) mmol/l lvl 2 k+ = 6.5 (5.3 - 6.5) mmol/l after reviewing the laboratory piccolo xpress analyzer and brt control results abaxis technical support informed the laboratory that the controls are in range, however at the upper limits.Abaxis technical support recommended the unit be returned for service.Abaxis technical support also informed the laboratory that if the control results are out of range, the piccolo xpress analyzer should not be used.The laboratory verbalized understanding of the information provided and stated that they would inform the doctor.

Brand Name
PICOLLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO ANALYZER
Manufacturer (Section D)
ABAXIS INC,
3240 whipple rd
union city CA 94587
Manufacturer (Section G)
ABAXIS INC. ( SUBSIDIARY OF ZOETIS)
3240 whipple rd
union city CA 94587
Manufacturer Contact
tracy morton
3240 whiupple rd
union city, CA 94587
5105122408
MDR Report Key15390355
Report Number2939693-2022-00006
Device Sequence Number5809423
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1100-0000
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Initial Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown